Alert archive / Montana / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this fire weather watch at Jul 9, 2021, 10:11 AM MDT for 13 counties in Montana. It took effect at Jul 11, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 9, 2021, 10:11 AM MDT (16:11 UTC)
- In effect from
- Jul 11, 2021, 12:00 PM MDT
- Expired
- Jul 10, 2021, 2:09 PM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Jefferson County, MT, Lewis and Clark County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 73 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
429 WWUS85 KMSO 091611 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 1011 AM MDT Fri Jul 9 2021 MTZ106-108>111-102200- /O.NEW.KMSO.FW.A.0002.210711T1800Z-210712T0300Z/ West Lolo-East Lolo-Bitterroot-Deerlodge/West Beaverhead- East Beaverhead- 1011 AM MDT Fri Jul 9 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * Affected area: Fire Zone 106 (West Lolo). Fire Zone 108 (East Lolo). Fire Zone 109 (Bitterroot). Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: The combination of gusty winds and low humidity could produce critical fire weather conditions. * Winds: Sustained out of the west at 20 to 30 mph with gusts to 35 mph. * Minimum humidities: 8 to 15 percent. && $$
1 follow-up statement
913 WWUS85 KMSO 102009 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 209 PM MDT Sat Jul 10 2021 MTZ106-108>111-120300- /O.UPG.KMSO.FW.A.0002.210711T1800Z-210712T0300Z/ /O.NEW.KMSO.FW.W.0006.210711T1800Z-210712T0300Z/ West Lolo-East Lolo-Bitterroot-Deerlodge/West Beaverhead- East Beaverhead- 209 PM MDT Sat Jul 10 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... The Fire Weather Watch is no longer in effect. * Affected area: Fire Zone 106 (West Lolo). Fire Zone 108 (East Lolo). Fire Zone 109 (Bitterroot). Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: The combination of gusty winds and low humidity will produce critical fire weather conditions. * Winds: Sustained out of the west at 15 to 30 mph with gusts to 35 mph. * Minimum humidities: 8 to 15 percent. && $$ MTZ107-120300- /O.NEW.KMSO.FW.W.0006.210711T1800Z-210712T0300Z/ Salish and Kootenai Reservation- 209 PM MDT Sat Jul 10 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... * Impacts: The combination of gusty winds and low humidity will produce critical fire weather conditions. * Winds: Sustained out of the west at 15 to 25 mph with gusts to 35 mph. * Minimum humidities: 8 to 15 percent. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this fire weather watch went out at Jul 9, 2:57 AM MDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jul 9, 2:57 AM MDT, 7 hours 14 minutes before
Area Forecast Discussion National Weather Service Missoula MT 257 AM MDT Fri Jul 9 2021 .DISCUSSION...A shortwave trough is moving across Washington this morning towards the Northern Rockies. Showers and a chance for thunderstorms will develop along this wave as it traverses west- central and northwest Montana. Moisture appears to be a limiting factor with this system, as well as the timing, as a stable morning atmosphere should limit thunder to isolated storms from about Highway 12 north into Kalispell and Glacier Park and along the Continental Divide. The wave should be east of the Divide by mid afternoon. Meanwhile this morning, haze from wildfire smoke will cause a decrease in visibility across west-central and southwest Montana. As the shortwave pushes east, a ridge of high pressure rebuilds over western Montana, shifting flow aloft to the northwest. Northwesterly flow aloft will push smoke back to the south, resulting in lifting haze by later this afternoon. Of course, the building ridge will bring hot, dry weather for the weekend. As a closed high forms over the desert southwest, the ridge axis will set up over western Montana by Saturday morning. Temperatures bounce back to the mid to upper 90s for many Montana valleys, and triple digits for the lower elevation valleys in north-central Idaho. The building ridge will allow for more smoke to enter the region this weekend, creating somewhat of a forecast challenge for high temperatures. Although model guidance still likes it hot, obscured skies from smoke may limit daytime heating. This weekend will also bring very low relative humidity, with low teens being the norm and single digits not out of the question. The hot and very dry conditions will be accompanied by increased winds on Sunday as the upper level ridge begins to break down and a jet streak aloft situates itself over the northwestern U.S., including Montana and the Idaho panhandle. Looking out past this weekend, as flow aloft flattens and becomes mostly westerly, temperatures relax slightly. Precipitation is still looking scarce, although some model solutions are hinting at a shortwave disturbance by midweek. Confidence is low at this time. && .AVIATION...KGPI and KMSO will see a chance for a rain shower early this morning as a shortwave trough approaches west-central and northwest Montana. Isolated thunder will be a possibility with this wave until about 09/1500z. Smoke will be present across much of the Northern Rockies this morning. Confidence is low that visibility will drop below VFR due to the smoke, though. Visibility will improve by this afternoon as upper level flow shifts to the northwest. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Fire Weather Watches in Montana, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.